MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.5/18; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.5/18; CORONARY DRUG-ELUTING STENT
Model Number 364491
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro drug eluting stent system was selected for treatment.The balloon did not inflate and the pressure did not rise.The orsiro was removed and the intervention was completed with and other device.
 
Additional Manufacturer Narrative
Combination product: yes.The returned device was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon shoulders are slightly unfolded, and blood was found inside of the inflation lumen and the balloon lumen.The stent is still crimped on the balloon between the x-ray markers and the crimped diameter is still in specification.The proximal balloon shoulder shows a damage in the shape of a small cut.This cut is reaching through the wall of the balloon shoulder, causing a leakage.The leakage of the balloon most likely contributed to the inability to expand the stent.However, the cause of the damage of the balloon shoulder could not be clarified.Review of the product release documentation verified that the instrument detailed above was manufactured according to specifications.The device fulfilled all the requirements of in-process and final inspection.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test and a pressure test.The instrument was delivered in a leak-proof condition.Based on the conducted investigations no material or manufacturing related root cause could be identified.

Brand Name
ORSIRO 3.5/18
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12166359
Report Number1028232-2021-03968
Device Sequence Number3705376
Product Code NIQ
UDI-Device Identifier07640130439061
UDI-Public7640130439061
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2021
Device Model Number364491
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10190499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1